• Side effects

    Asked by Shterna on Sunday, July 16, 2017

    Side effects

    I have stage 4 breast cancer mets into bones and liver.on ibrance,famara and xgeva.recently have numbing and pain right side of lip.more painful when I'm asleep,also pain in teeth.does anyone else have these symptoms?

    14 Answers from the Community

    14 answers
    • mimistewart's Avatar
      mimistewart

      Hi there Shtema ,im on all three of those meds,and no i dont have side effects like that.Maybe it is the xgeva causing the teeth pain. did you see the dentist before going on this med? i would let your onc know if it continues.

      2 months ago
    • Shterna's Avatar
      Shterna

      Thanks Mimi for your response
      I am worried it might be the xgeva which if so there is no cure.I did go to the dentist and go on a regular basis and my teeth are fine.I will call my oncologist tomorrow but was wondering if anyone out there might have any thoughts or solutions.

      2 months ago
    • Lindy's Avatar
      Lindy

      You might benefit from also joining the Inspire site and the Smart Patients site. I belong to both, more chances for answers plus the Smart Patient site now has a trial alert. The Inspire site & the Smart Patient site have breast cancer threads, you can create your own with a posting to get a lot of specific responses as you will get here to questions.

      2 months ago
    • PinkPeony's Avatar
      PinkPeony

      Hi Shtetna,
      I am on the same meds. Don't have a numb lip, but have sinus problems. The Ibrance dries up my sinus and nose so I have lots of sinus problems. My teeth hurt because of the sinus issues. Hope you feel better. I'd tell my doc about this. Sending good wishes! :)

      2 months ago
    • PinkPeony's Avatar
      PinkPeony

      Forgive my spelling!

      2 months ago
    • Betsy's Avatar
      Betsy

      Hi Shtetna,
      I did have those symptoms with the numbing on my lip, I was taking Ibrance and letrozole.
      At one point, my left hand became affected and felt like it was on fire all the time. My docs said
      that the symptoms that I had were not heard of on Ibrance. So I was glad to hear of you having these symptoms as well, Sorry that you have them, but glad to know I'm not the only one.
      Eventually, it became so evident that it was the Ibrance, that they switched me to Kisqali.
      So far, I haven't had any of the numbing stuff like I did on Ibrance.
      Best of luck in your journey.

      2 months ago
    • Shterna's Avatar
      Shterna

      Thank you Betsy,that is good to know.is your new medication helping for the cancer?

      2 months ago
    • Shterna's Avatar
      Shterna

      I did have sinus problems several months ago,also terrible but that went away.this seems different because of the numbness on half my lip and chin which actually wakes me up during the night.the pain is so bad.Calling my oncologist soon.

      2 months ago
    • Betsy's Avatar
      Betsy

      Not sure as yet, I have been on it for 2 months now, typically, they want to go 3 months before
      they re-do me to see the response. During the Ibrance phase, my liver lesions grew; so I'm not sure that Ibrance even really worked for me at all. I started out finding that I had lung and liver involvement, then a new spot on my kidney, bone involvement and the lesions on my liver grew.
      To me, that's the big question, not only can you deal with the side effects, but is it actually working.

      2 months ago
    • Shterna's Avatar
      Shterna

      Interesting,because the last scan 2 months ago also showed progression of liver growth but was small so waiting to see in another month.but also not sure if ibrance is really working.

      2 months ago
    • Shterna's Avatar
      Shterna

      Betsy,how long were you off of ibrance before you realized that the numbness is from the ibrance? The drs are also not sure if it's helping.I guess I'll wait the 2 wks until my next scan.Symptoms are actually not allowing me to sleep at night.my lip and cheek are so painful,itching and numbness.my Dr said he's never heard of it from ibrance but says it's ok to get of it but don't know for how long

      2 months ago
    • Betsy's Avatar
      Betsy

      Hi Shterna, I had 3 rounds (months) of Ibrance, month one no side effects, second month, symptoms in week 2, third round symptoms after 1 week. Each time that I stopped, my symptoms went away. Then came back after re-starting.

      2 months ago
    • Shterna's Avatar
      Shterna

      Thanks Betsy for your reply.I'm on ibrance for a yr now and didn't have any side effects.I will probably take a break after this round and see what happens.Glad that was so clear for you! Hope your new meds are helping!!

      2 months ago
    • Shterna's Avatar
      Shterna

      My scans came back showing liver mets worse so Dr wants to discuss switching treatment.Anyone have ideas that worked for them?

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.